Alert archive / Illinois / Tornado Warnings in 2019
Tornado Warning 10, NWS Lincoln, IL
NWS Lincoln, IL issued this tornado warning at May 23, 2019, 12:15 AM CDT for McLean County, Illinois. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2019, 12:15 AM CDT (05:15 UTC)
- Expired
- May 23, 2019, 12:45 AM CDT
- In force
- 30 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County McLean County, IL
The radar
The Lincoln radar (KILX), 81 km from the middle of the area, began a volume at 05:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 12:43 AM CDT | FUNNEL CLOUD | 1 S Weston, IL | US-24 AND WESTON BLACKTOP |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 10:26 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 5.3 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 53 J/kg
- Mixed-layer CIN
- -161 J/kg
- Mixed-layer LCL
- 1625 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 206 m²/s²
- 0-3 km storm-relative helicity
- 283 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
601
WFUS53 KILX 230515
TORILX
ILC113-230545-
/O.NEW.KILX.TO.W.0010.190523T0515Z-190523T0545Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lincoln IL
1215 AM CDT Thu May 23 2019
The National Weather Service in Lincoln has issued a
* Tornado Warning for...
North central McLean County in central Illinois...
* Until 1245 AM CDT.
* At 1214 AM CDT, a severe thunderstorm capable of producing a
tornado was located 5 miles northeast of Hudson, moving northeast
at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Lexington around 1225 AM CDT.
Chenoa around 1235 AM CDT.
Other locations impacted by this tornadic thunderstorm include Weston
and Lake Bloomington.
This includes Interstate 55 between mile markers 177 and 187.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 4075 8858 4069 8859 4060 8891 4066 8898
4076 8886 4076 8859
TIME...MOT...LOC 0514Z 240DEG 24KT 4066 8887
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
Geelhart3 follow-up statements
789
WWUS53 KILX 230522
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
1222 AM CDT Thu May 23 2019
ILC113-230545-
/O.CON.KILX.TO.W.0010.000000T0000Z-190523T0545Z/
McLean-
1222 AM CDT Thu May 23 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT FOR NORTH
CENTRAL MCLEAN COUNTY...
At 1221 AM CDT, a severe thunderstorm capable of producing a tornado
was located 5 miles southwest of Chenoa, or 16 miles southwest of
Pontiac, moving northeast at 25 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Chenoa around 1235 AM CDT.
Other locations impacted by this tornadic thunderstorm include Weston
and Lake Bloomington.
This includes Interstate 55 between mile markers 177 and 187.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.
&&
LAT...LON 4075 8858 4069 8859 4060 8891 4066 8898
4076 8886 4076 8859
TIME...MOT...LOC 0521Z 241DEG 24KT 4068 8881
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
Geelhart058
WWUS53 KILX 230532
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
1232 AM CDT Thu May 23 2019
ILC113-230545-
/O.CON.KILX.TO.W.0010.000000T0000Z-190523T0545Z/
McLean-
1232 AM CDT Thu May 23 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT FOR NORTH
CENTRAL MCLEAN COUNTY...
At 1232 AM CDT, a severe thunderstorm capable of producing a tornado
was located 4 mile southwest of Chenoa, or 11 miles west of
Fairbury, moving east at 20 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Chenoa around 1235 AM CDT.
Other locations impacted by this tornadic thunderstorm include
Weston.
This includes Interstate 55 between mile markers 182 and 187.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.
&&
LAT...LON 4075 8858 4069 8859 4066 8873 4069 8879
4076 8877 4076 8859
TIME...MOT...LOC 0532Z 247DEG 18KT 4070 8873
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
Geelhart397
WWUS53 KILX 230545
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
1245 AM CDT Thu May 23 2019
ILC113-230555-
/O.EXP.KILX.TO.W.0010.000000T0000Z-190523T0545Z/
McLean-
1245 AM CDT Thu May 23 2019
...THE TORNADO WARNING FOR NORTH CENTRAL MCLEAN COUNTY HAS EXPIRED...
The storm which prompted the warning is moving into Livingston
County west of Fairbury. Therefore, the warning has been allowed to
expire.
A Tornado Watch remains in effect until 500 AM CDT for central
Illinois.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Lincoln.
LAT...LON 4075 8858 4069 8859 4066 8873 4069 8879
4076 8877 4076 8859
TIME...MOT...LOC 0545Z 240DEG 24KT 4074 8864
$$
GeelhartWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at May 22, 9:34 PM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, May 22, 9:34 PM CDT, 2 hours 41 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 934 PM CDT Wed May 22 2019 .UPDATE... Issued at 923 PM CDT Wed May 22 2019 Area of storms continuing to develop and move into Central IL mostly NW of the IL River valley this evening. Ongoing potential severe weather the main concern, and only minor updates to the forecast are required at this point. To the severe threat, an area of instability out ahead of the advancing storms providing a little bit of fuel...when able to lift through the mixed layer cap. Plenty of shear in place, bulk shear in the 50-60kts, to assist in the development and counter any suppression of the storm genesis. Threat will remain in place for damaging winds and isolated tornadoes through the evening in the watch area. && .SHORT TERM...(This evening through Thursday) ISSUED AT 251 PM CDT Wed May 22 2019 Although not much evidence in wind field, nice moisture discontinuity evident across northwest Missouri into western Wisconsin with dew points generally in the 50s and temps in the 70s to the southeast and 40s to near 50 dewpoints and temps in the 50s and 60s northwest. This boundary will shift southeast in response to surface low over southwest Minnesota pulling quickly out to the northeast. As the boundary moves southeast it will encounter an increasing unstable environment. One missing factor that is currently not evident is convergence along the discontinuity. 12z models suggest a low-level jet will develop this evening and the interaction of the jet with the boundary will be sufficient to focus moisture and enable the development of convection which will tap into the instability. The LLJ will also provide a good source of shear producing effective SRH around 300 m2/s2 this evening. The intensity of the convection and the speed at which the boundary can move southeast overnight depends on the strength and organization of the cold pool. Initial threat this evening to the northwest of the Illinois River will likely be large hail, localized gusty winds, and possibly a tornado. As the system becomes better organized the main threat of straight-line damaging winds will become the primary threat. Late tonight the instability should diminish and the storms should weaken. Models do differ on the level of organization and therefore how far the line gets overnight. This will have a bearing on whether any residual threat remains for Thursday. If the front stalls as expected in the southeast forecast area some threat of storms refiring in the afternoon south of I-70 will be possible. If a cold pool doesn't push the storms southeast, development on Thursday could be further north across the heart of the forecast area. Location of the boundary will also have implications as to the temperatures tomorrow. May be a significant gradient between upper 70s north to approaching 90 in the southeast. .LONG TERM...(Thursday night through Wednesday) ISSUED AT 251 PM CDT Wed May 22 2019 Overall pattern changes little into next week with occasional waves riding along the downstream side of the long-wave trough over the Great Basin and southwest U.S. Models in decent agreement with the general pattern. With the boundary oscillating across the area in response to the waves. Blend of medium-range models keep at least a chance of rain in some part of the forecast area through the period. WPC 7-day QPF suggests highest rain threat will be in the Illinois Valley where 3 to 4 inches of rain will be possible between now and mid-week next week. With split flow and northern stream remaining mostly north of the Canadian border, temps should be above normal for the end of May. There is some indication that phasing may be possible by the end of the period and some cooler air may advect into Illinois, but the solution envelope is all over the place as evidenced by the latest 12z GEFS suite showing anything from mid-80s to mid-60s next Wednesday. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 650 PM CDT Wed May 22 2019 Scattered thunderstorms have developed from east of KMLI southwestward to near KMCI early this evening. Models have been consistently showing the cells forming into a line this evening, then shifting toward the I-55 corridor by midnight. Based on radar trends and latest HRRR forecast, have included TEMPO group for thunder at KPIA between 03z and 06z...and further southeast at KDEC/KCMI between 07z and 09z. Once the convection exits, a period of showers will persist for a couple of hours before the precip comes to an end from northwest to southeast overnight. Winds will initially be S/SW with gusts of 20-25kt early this evening, then will veer to the W by Thursday morning. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...HJS SHORT TERM...Barker LONG TERM...Barker AVIATION...Barnes
Hazardous weather outlook, May 22, 3:09 PM CDT, 9 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 309 PM CDT Wed May 22 2019 ILZ027>031-036-037-040-041-047>050-231100- Cass-Fulton-Knox-Marshall-Mason-Menard-Morgan-Peoria-Schuyler- Scott-Stark-Tazewell-Woodford- 309 PM CDT Wed May 22 2019 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... There is an enhanced risk for severe weather tonight. Thunderstorms will develop across northern Missouri late this afternoon...then will spread into the Illinois River Valley this evening. Given the moderately unstable and highly sheared airmass in place, some of the storms will be capable of producing damaging wind gusts and large hail. A few tornadoes will be possible as well. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Moderate flooding will continue along the Illinois River from Henry to Peoria...while major flooding continues near Havana and downstream from Beardstown through at least early next week. There will be additional periodic chances for thunderstorms Friday through Tuesday. Some of these storms could produce locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely this evening...particularly between 7pm and midnight. ILZ038-042>045-051>053-231100- Champaign-Christian-De Witt-Logan-Macon-McLean-Piatt-Sangamon- 309 PM CDT Wed May 22 2019 This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...TONIGHT... There is a slight risk for severe weather tonight. Thunderstorms will develop across northern Missouri late this afternoon...then will spread into the Illinois River Valley this evening. The storms will then shift eastward to the I-55 corridor toward midnight. Given the moderately unstable and highly sheared airmass in place, some of the storms will be capable of producing damaging wind gusts and large hail. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... There will be additional periodic chances for thunderstorms Friday through Tuesday. Some of these storms could produce locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight...particularly between 10pm and 3am. ILZ046-054>057-061>063-066>068-071>073-231100- Clark-Clay-Coles-Crawford-Cumberland-Douglas-Edgar-Effingham- Jasper-Lawrence-Moultrie-Richland-Shelby-Vermilion- 309 PM CDT Wed May 22 2019 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... There is a chance of thunderstorms tonight. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... There will be additional periodic chances for thunderstorms Friday through Tuesday. Some of these storms could produce locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is unlikely through tonight. Barnes
In the hours before
Local storm report, May 22, 11:11 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1111 PM CDT WED MAY 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1102 PM HAIL GREEN VALLEY 40.41N 89.64W
05/22/2019 E0.75 INCH TAZEWELL IL EMERGENCY MNGR
&&
HJSLocal storm report, May 22, 11:31 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1131 PM CDT WED MAY 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1114 PM HAIL 3 WNW HOPEDALE 40.44N 89.47W
05/22/2019 E0.88 INCH TAZEWELL IL TRAINED SPOTTER
AND ESTIMATED 50 MPH WIND
&&
HJSLocal storm report, May 22, 11:50 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1150 PM CDT WED MAY 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1137 PM TSTM WND GST 3 S WINCHESTER 39.59N 90.46W
05/22/2019 M63 MPH SCOTT IL EMERGENCY MNGR
&&
HJSLocal storm report, May 22, 11:51 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1151 PM CDT WED MAY 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1143 PM HAIL PEKIN 40.57N 89.63W
05/22/2019 E0.75 INCH TAZEWELL IL TRAINED SPOTTER
&&
HJSLocal storm report, May 22, 11:58 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1158 PM CDT WED MAY 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 PM TSTM WND GST LITERBERRY 39.85N 90.20W
05/22/2019 E60 MPH MORGAN IL EMERGENCY MNGR
&&
HJSLocal storm report, May 23, 12:09 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1209 AM CDT THU MAY 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM TSTM WND GST 4 S ASHLAND 39.83N 90.01W
05/23/2019 E70 MPH MORGAN IL FIRE DEPT/RESCUE
LOSS OF POWER IN TOWN
1200 AM HAIL 4 S ASHLAND 39.83N 90.01W
05/23/2019 E0.88 INCH MORGAN IL FIRE DEPT/RESCUE
&&
HJSThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 8:17 PM CDT | River Flood Warning | ILX | Lawrence | 4 days |
| May 22, 8:50 PM CDT | Severe Thunderstorm Warning | ILX | Schuyler | 40 min |
| May 22, 9:13 PM CDT | Tornado Warning | ILX | Schuyler | 17 min |
| May 22, 9:26 PM CDT | Severe Thunderstorm Warning | ILX | Fulton | 49 min |
| May 22, 9:28 PM CDT | Tornado Warning | ILX | Schuyler | 32 min |
| May 22, 9:33 PM CDT | Tornado Warning | ILX | Fulton, Knox | 27 min |
| May 22, 9:56 PM CDT | Tornado Warning | ILX | Fulton, Schuyler | 34 min |
| May 22, 9:58 PM CDT | Tornado Warning | ILX | Fulton, Peoria | 32 min |
| May 22, 10:04 PM CDT | Tornado Warning | ILX | Fulton | 26 min |
| May 22, 10:21 PM CDT | Severe Thunderstorm Warning | ILX | Peoria, Tazewell, Woodford | 24 min |
| May 22, 10:28 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Logan, Mason, Tazewell | 47 min |
| May 22, 10:33 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Mason, Peoria, Tazewell | 42 min |
| May 22, 10:49 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Scott | 41 min |
| May 22, 11:10 PM CDT | Severe Thunderstorm Warning | ILX | McLean, Tazewell, Woodford | 50 min |
| May 22, 11:27 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Scott | 48 min |
| May 22, 11:34 PM CDT | Severe Thunderstorm Warning | ILX | Peoria, Tazewell | 26 min |
| May 22, 11:56 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Menard, Morgan, Sangamon | 49 min |
| May 23, 12:21 AM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, McLean, Macon, Mason, Menard and 2 more | 39 min |
| May 23, 12:25 AM CDT | Tornado Warning | ILX | Logan | 20 min |
| May 23, 12:44 AM CDT | Severe Thunderstorm Warning | ILX | Christian, Macon, Moultrie, Sangamon, Shelby | 46 min |
| May 23, 1:00 AM CDT | Severe Thunderstorm Warning | ILX | Champaign, DeWitt, McLean, Piatt | 45 min |
| May 23, 1:13 AM CDT | Severe Thunderstorm Warning | ILX | Champaign, DeWitt, Macon, Piatt | 47 min |
| May 23, 1:25 AM CDT | Severe Thunderstorm Warning | ILX | Christian, Douglas, Macon, Moultrie, Piatt, Shelby | 50 min |
| May 23, 1:53 AM CDT | Severe Thunderstorm Warning | ILX | Champaign, Vermilion | 52 min |
| May 23, 2:14 AM CDT | Severe Thunderstorm Warning | ILX | Clark, Coles, Cumberland, Douglas, Edgar, Moultrie and 1 more | 46 min |
| May 23, 3:01 AM CDT | Severe Thunderstorm Warning | ILX | Clark, Cumberland, Edgar | 44 min |
| May 23, 3:34 AM CDT | Flash Flood Warning | ILX | Cumberland, Effingham, Shelby | 6 hr |
| May 23, 4:35 AM CDT | Severe Thunderstorm Warning | ILX | Clay, Effingham, Jasper | 28 min |
| May 23, 4:51 AM CDT | Flash Flood Warning | ILX | Crawford, Effingham, Jasper | 5 hr |
| May 23, 7:32 AM CDT | Special Weather Statement | ILX | Clay, Richland | 43 min |
| May 23, 8:11 AM CDT | Tornado Warning | ILX | Lawrence, Richland | 34 min |
| May 23, 8:44 AM CDT | Flash Flood Warning | ILX | Lawrence, Richland | 6 hr |
Nearby
Tornado Warnings in Illinois, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.